Indiana, 2021

Flooding and Damaging Winds in Indiana, June 26, 2021

June 26, 2021 · NWS IWX · 26 events in 4 counties and zones

Several rounds of heavy rain in the days leading up to the severe weather on 26th. Some areas experienced flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Several rounds of heavy rain in the days leading up to the severe weather on 26th. Some areas experienced flooding. Two lines of strong storms then swept through the northern and western portions of the CWA from 3p-9p. Several storms in the first line exhibited rotation. A few funnel clouds were reported but no confirmed tornadoes. The second line had mainly straight-line winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 25, 11:58 PM EST, 30 minutes earlier.

Area forecast discussion, Jun 25, 11:58 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1258 AM EDT Sat Jun 26 2021

.SYNOPSIS...
Issued at 249 PM EDT Fri Jun 25 2021

Moderate to heavy rain and isolated strong to severe thunderstorms
will continue at times through the weekend and into next week. A
Flash Flood Watch remains in effect west of I-69 where heavy rain
has already fallen and more heavy rain is expected tonight. There is
a moderate swim risk for Lake Michigan beaches along the Berrien
County, Michigan shoreline today and Saturday. Breaking waves and
currents are expected.

&&

.UPDATE...(This evening)
Issued at 710 PM EDT Fri Jun 25 2021

Evening vis imagery along with sfc ob trends indicate robust
destabilization ongoing where late day sunshine has materialized. In
addition outflow boundary from morning storms was located from ern
IL into wrn IN with aggravated cumulus clouds noted. Moisture rich
boundary layer exhibits low LCL heights and in combination with
increasing mixed layer CAPE suggests robust storms likely to fire
over sw zones towards sunset. Shear, especially in the 0-2km layer
suggests a brief tornado threat for a time invof nwd mixing outflow
besides a damaging wind risk with deeper/moisture laden updrafts.

Evolution of this convection through this evening is likely to train
and presents a heavy rain/flood risk near a MCY to ASW line in the
least.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 249 PM EDT Fri Jun 25 2021

Showers continue this afternoon with a surface low moving into
southern lower Michigan with a psuedo-warm front extending south
through northern Indiana, and a quasi-cold front draping back
westward across northern Illinois. Between these two fronts there
has been some clearing with diminished convective activity. To the
south, behind the warm front, the theta-e ridge is starting to
nose up into the area, increasing instability. This zone should
become coincident with the low-level jet as it increases over
northeast Indiana and northwest Ohio this afternoon and evening.
Should there be enough clearing in this area to provide sufficient
destabilization, isolated supercells or sustained multicells
capable of producing a tornado or damaging downbursts. Even though
MLCAPE is currently marginal at only around 500 J/kg, it is
projected to increase, effective shear is very favorable at 40 to
45 kts, and effective helicity is above 200 m2/s2. SPC has
therefore added this region into a slight risk for severe storms.

Later this evening another shortwave will move up from the
southwest, bringing more heavy rain, especially west of I-69. High
pressure will push up from the southeast on Saturday, and the axis
of heavy rain should lift somewhat to the northwest, but will
still impact northwest Indiana and southwest Michigan.

Have extended the Flash Flood Warning a bit farther northeast to
account for forecast guidance. Have also extended the watch in
time through Sunday morning. As far as river flooding concerns go,
as of now, several rivers are forecast to reach at least action
stage on Saturday, but major flooding is not anticipated.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 249 PM EDT Fri Jun 25 2021

A moist baroclinic zone will remain stalled over the area through
much of the long term period with upper troughing to the northwest
and high pressure to the east. Convection may die down some on
Saturday night, with most activity expected to the northwest with
the high pressure ridge still pushing up from the southeast.
Convection should increase again though on Sunday afternoon with
diurnal heating. A similar pattern will follow for Sunday night
and Monday. Gulf moisture will then continue to advect into the
region through the end of the week with persistent southwesterly
flow both at the surface and aloft. This will keep precipitable
water values generally at or above 1.5 inches, which is around 150
percent above normal. Therefore, expect diurnally enhanced
showers and thunderstorms each day.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1258 AM EDT Sat Jun 26 2021

Storms will lift across the KSBN terminal near term with ern IL line
segment perhaps carrying through the KFWA terminal should it persist
and push that far east. Most CAM solutions would argue against it as
its aligned with deep swrly flow. Will defer a mention at the moment
in favor of a VCSH mention. Otherwise showers invof KSBN expected to
gradually wane after daybreak. Thereafter gusty sw flow expected to
develop by later morning Saturday ahead of next upstream sfc wave
deepening across IA. This will likely bring another round of
shower/storms to the terminals Sat evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ003>008-012>016-
     020-022-023.

MI...Flash Flood Watch through Sunday morning for MIZ077>080.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...Cobb
UPDATE...T
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 25, 2:37 PM EST, 9 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
337 PM EDT Fri Jun 25 2021

INZ003>008-012>016-020-022-023-MIZ078>080-261945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-White-Cass IN-Miami-Cass MI-
St. Joseph MI-Branch-
337 PM EDT Fri Jun 25 2021 /237 PM CDT Fri Jun 25 2021/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Thunderstorms with gusty winds and heavy rain are expected today and
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of rain and thunderstorms are possible late
Saturday into early next week. Periods of heavy rainfall could
result in flooding of poor drainage areas and cause rises on area
rivers. Strong gusty winds are also possible with the storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ009-017-018-024>027-032>034-MIZ081-OHZ001-002-004-005-015-016-024-
025-261945-
De Kalb-Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-
Putnam-Van Wert-Allen OH-
337 PM EDT Fri Jun 25 2021

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms with gusty winds and heavy rain are expected today and
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are possible at times through early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MIZ077-261945-
Berrien-
337 PM EDT Fri Jun 25 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Thunderstorms with gusty winds and heavy rain are expected today and
tonight.

There is a moderate swim risk on Lake Michigan beaches.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of rain and thunderstorms are possible late
Saturday into early next week. Periods of heavy rainfall could
result in flooding of poor drainage areas and cause rises on area
rivers. Strong gusty winds are also possible with the storms.

There is a moderate swim risk on Lake Michigan beaches through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-261945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
337 PM EDT Fri Jun 25 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected today with locally higher winds and waves
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for thunderstorms with gusty winds at times from
Saturday into the middle of next week. The storms will pose a threat
to small craft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 25, 10:58 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1158 PM EDT Fri Jun 25 2021

INZ016-260430-
Kosciusko-
1158 PM EDT Fri Jun 25 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KOSCIUSKO COUNTY...

At 1157 PM EDT, a strong thunderstorm was located over Mentone, or 8
miles southwest of Warsaw, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Warsaw, Winona Lake, Mentone, Burket, Monoquet, Hoffman Lake, Atwood,
Clunette and Palestine.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4117 8605 4120 8606 4135 8591 4124 8579
      4113 8602 4117 8607
TIME...MOT...LOC 0357Z 228DEG 19KT 4118 8600

HAIL...0.25
WIND...40MPH

CR
Local storm report, Jun 25, 11:06 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1206 AM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     HEAVY RAIN       4 ESE LEITERS FORD      41.09N 86.32W
06/25/2021  M4.19 INCH       FULTON             IN   MESONET

            4.19 INCH RAINFALL SINCE MIDNIGHT. RAINFALL
            NEARLY 3 INCHES SINCE 10 PM EDT.

&&

SKIP
Local storm report, Jun 25, 11:10 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 AM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FUNNEL CLOUD     2 NNW CONCORD           41.36N 84.96W
06/25/2021                   DE KALB            IN   TRAINED SPOTTER

            VIDEOS AND PICTURE OF ROTATING WALL CLOUD
            WITH TWO FUNNELS. THERE WAS NO TOUCH DOWN
            PER SPOTTER WHO FOLLOWED THE STORM.

0925 PM     FUNNEL CLOUD     3 W GALVESTON           40.58N 86.24W
06/25/2021                   CASS               IN   TRAINED SPOTTER

            ROTATING WALL CLOUD AND FUNNEL CLOUD
            REPORTED BY A SPOTTER (VIDEO AND PICTURES
            SENT IN). NO OBSERVED DAMAGE AS OF THIS
            REPORT.

0942 PM     FUNNEL CLOUD     2 WSW LINCOLN           40.61N 86.24W
06/25/2021                   CASS               IN   TRAINED SPOTTER

            OBSERVER HAS VIDEO OF A ROTATING WALL CLOUD
            AND POSSIBLE FUNNEL CLOUD (THEY ARE LOOKING
            NORTHWEST). CANNOT SEE IF IT WAS TOUCHING
            THE GROUND, BUT OBSERVER DID REPORT THEY SAW
            DUST SWIRLING AND WHAT APPEARED TO BE PIECES
            OF WOOD FROM FOREST (LOCATION OF FOREST IS
            AT 40.612, -86.2471). DAMAGE HAS NOT BEEN
            REPORTED FROM THIS AREA AS OF 12 AM 6/26/21.

&&
Local storm report, Jun 25, 11:11 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1211 AM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 WNW WATERFORD MILLS   41.56N 85.88W
06/25/2021  M2.47 INCH       ELKHART            IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION GSNI3 GOSHEN 3 SW.

0505 PM     HEAVY RAIN       1 W NILES               41.83N 86.27W
06/25/2021  M2.38 INCH       BERRIEN            MI   MESONET

            MESONET STATION FW7059 NILES.

&&
Local storm report, Jun 26, 12:15 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 AM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     HEAVY RAIN       1 E PLYMOUTH            41.34N 86.29W
06/26/2021  M4.93 INCH       MARSHALL           IN   MESONET

            24 HOUR RAINFALL 4.93, RAINFALL SINCE 1130
            PM EDT 3.79.

&&

SKIP
Special weather statement, Jun 26, 12:28 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
128 AM EDT Sat Jun 26 2021

INZ005-260600-
Elkhart-
128 AM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ELKHART COUNTY...

At 128 AM EDT, a strong thunderstorm was located over Nappanee,
moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Goshen, Nappanee, Dunlap, Wakarusa, New Paris, Locke, Southwest,
Foraker and Waterford Mills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4153 8574 4144 8593 4144 8598 4148 8605
      4162 8589
TIME...MOT...LOC 0528Z 221DEG 18KT 4145 8598

HAIL...0.25
WIND...40MPH

NWS

The radar

The Northern Indiana radar (KIWX), 27 km away, was scanning. The volume nearest the first event began at 05:30 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 11 flood. Local standard time, as filed.

Thunderstorm Wind, Elkhart

When
June 26, 12:28 AM EST to 12:35 AM EST
Where
Elkhart County, 0.86 mi NE of Nappanee
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
41.460, -85.990

Several tree limbs were blown down that caused some damage to the side of a residence. Also tree damage at the McCormick Creek Golf Course.

Flood, Elkhart

When
June 26, 1:00 AM EST to 1:30 AM EST
Where
Elkhart County, 2.67 mi WNW of Goshen to 2.69 mi WNW of Goshen
Cause
Heavy Rain
Reported by
Public
Coordinates
41.590, -85.880

Street flooding reported from MPing.

Flood, Elkhart

When
June 26, 1:55 AM EST to 2:30 AM EST
Where
Elkhart County, 2.67 mi WNW of Goshen to 2.69 mi WNW of Goshen
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.590, -85.880

Standing water up to 8 to 12 inches on the street and in yards.

Flood, Elkhart

When
June 26, 2:01 AM EST to 2:30 AM EST
Where
Elkhart County, 2.24 mi ESE of Elkhart Midway Arpt to 2.26 mi ESE of Elkhart Midway Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
41.609, -85.879

MPing report of street flooding.

Flood, St. Joseph

When
June 26, 2:05 AM EST to 2:35 AM EST
Where
St. Joseph County, 1.87 mi ESE of Maple Lane to 1.82 mi NW of Mishawaka
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
41.688, -86.198

Road closed due to overflowing pond and field near Hickory Road and Corby Road. Truck stranded in water. Police closed road.

Flood, St. Joseph

When
June 26, 2:05 AM EST to 2:20 AM EST
Where
St. Joseph County, 0.49 mi E of New Carlisle
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
41.701, -86.510

Water rose quickly in ditch and field after a 60 minute downpour, then receded after rain rate diminished.

Flood, Elkhart

When
June 26, 2:26 AM EST to 2:45 AM EST
Where
Elkhart County, 1.5 mi N of Jamestown to 1.48 mi N of Jamestown
Cause
Heavy Rain
Reported by
Public
Coordinates
41.652, -86.023

MPing report of flooding.

Flood, Elkhart

When
June 26, 7:00 AM EST to 7:30 AM EST
Where
Elkhart County, 2.76 mi N of South West to 2.88 mi N of South West
Cause
Heavy Rain
Reported by
Public
Coordinates
41.570, -85.950

Street and road flooding. Road closed. Reported from MPing.

Flood, Elkhart

When
June 26, 7:00 AM EST to 7:30 AM EST
Where
Elkhart County, 2.14 mi SSW of Elkhart Midway Arpt to 2.06 mi SSW of Elkhart Midway Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
41.590, -85.930

Reported from MPing. Street flooding with road closed.

Flood, Elkhart

When
June 26, 7:00 AM EST to 7:30 AM EST
Where
Elkhart County, 0.86 mi NE of Elkhart to 0.93 mi NNE of Elkhart
Cause
Heavy Rain
Reported by
Public
Coordinates
41.690, -85.960

Heavy rain reported from MPing.

Flood, Elkhart

When
June 26, 9:08 AM EST to 9:30 AM EST
Where
Elkhart County, 2.49 mi SE of Elkhart Midway Arpt to 2.43 mi SE of Elkhart Midway Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
41.600, -85.880

Reported from MPing. Creek overflowing causing cropland/yard flooding.

Thunderstorm Wind, Starke

When
June 26, 5:13 PM CST to 5:20 PM CST
Where
Starke County, 0.86 mi SE of Knox
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
41.290, -86.620

Numerous trees and power lines down across county.

Thunderstorm Wind, St. Joseph

When
June 26, 6:33 PM EST to 6:35 PM EST
Where
St. Joseph County, 2.08 mi NW of Pine
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
41.540, -86.360

Numerous trees down at Potato Creek State Park.

Thunderstorm Wind, Marshall

When
June 26, 6:33 PM EST to 6:40 PM EST
Where
Marshall County, 3.74 mi WNW of Tyner
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
41.450, -86.460

Trees down across much of Marshall County, with a large portion from the northern end of the county from near Teegarden to La Paz and Bremen along US 6.

Thunderstorm Wind, Marshall

When
June 26, 6:35 PM EST to 6:45 PM EST
Where
Marshall County, 0.86 mi SE of Lapaz
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
State Official
Coordinates
41.460, -86.310

Trees down across much of Marshall County, with a large portion across the northern end of the county along US 6. A couple of trees in La Paz fell and hit power lines that caused residential fires, but they were quickly extinquished.

Thunderstorm Wind, St. Joseph

When
June 26, 6:45 PM EST to 7:10 PM EST
Where
St. Joseph County, 1.38 mi N of Chain O Lakes
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.740, -86.380

Tree damage and power lines down near the Elbel Park Golf Course and along Auten Road.

Thunderstorm Wind, Marshall

When
June 26, 6:48 PM EST to 7:00 PM EST
Where
Marshall County, Bremen
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
41.450, -86.150

Trees down across much of Marshall County, especially from the northern end of the county near Teegarden to La Paz and Bremen along US 6.

Thunderstorm Wind, St. Joseph

When
June 26, 6:50 PM EST to 7:00 PM EST
Where
St. Joseph County, 1.55 mi E of South Bend
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
41.670, -86.220

Numerous trees and powerlines down across the county, especially in the northeast portions near South Bend/Mishawaka/Osceola. Also near the intersection of Jefferson/Greenlawn.

Thunderstorm Wind, St. Joseph

When
June 26, 6:50 PM EST to 6:51 PM EST
Where
St. Joseph County, 1.72 mi SE of Maple Lane
Measured
56 kt (64 mph) estimated gust
Reported by
State Official
Coordinates
41.680, -86.210

A tree fell on a house. There were no details on damage or tree health/size. No injuries or fatalities.

Thunderstorm Wind, St. Joseph

When
June 26, 6:50 PM EST to 6:51 PM EST
Where
St. Joseph County, 1.24 mi SE of Maple Lane
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
41.690, -86.210

A tree fell on a house and power lines along Woodcliff Dr. No details on damage or tree health/size. It did cause a small gas leak that was quickly contained. No injuries or fatalities.

Thunderstorm Wind, St. Joseph

When
June 26, 6:51 PM EST to 6:52 PM EST
Where
St. Joseph County, 1.85 mi NW of Mishawaka
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.687, -86.198

A few large, healthy tree limbs down on Whitehall Dr.

Thunderstorm Wind, St. Joseph

When
June 26, 6:55 PM EST to 7:00 PM EST
Where
St. Joseph County, 1.24 mi SW of Granger
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
41.740, -86.140

Trees and power lines down around Granger.

Thunderstorm Wind, St. Joseph

When
June 26, 6:57 PM EST to 6:58 PM EST
Where
St. Joseph County, 1.48 mi SSE of Maple Lane
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.680, -86.220

Tree damage at Morris Park Country Club with limbs of six to twelve inches in diameter snapped off.

Thunderstorm Wind, St. Joseph

When
June 26, 6:59 PM EST to 7:02 PM EST
Where
St. Joseph County, 0.52 mi W of Glenwood
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.670, -86.080

Trees bending a lot. Heavy rain. Estimated gusts 65 mph.

Thunderstorm Wind, Elkhart

When
June 26, 7:00 PM EST to 7:10 PM EST
Where
Elkhart County, 1.24 mi SE of Simonton Lake
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
41.720, -85.960

Numerous reports of trees and power lines down across the northern portion of county, especially north of US 20.

Flood, St. Joseph

When
June 26, 8:13 PM EST to 8:30 PM EST
Where
St. Joseph County, 0.69 mi N of Maple Lane to 0.51 mi SSE of Indian Vlg
Cause
Heavy Rain
Reported by
Public
Coordinates
41.710, -86.230

MPing report of creek overflowing causing minor flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2021Every state in 2021This day in weather historyWarnings in Indiana, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967656, 967659, 967662, 967702, 967665, 967666, 967704, 967673, 967674, 967675, 967677, 967681, 967682, 967683, 967686, 967688, 967689, 967690, 967691, 967692, 967694, 967695, 967696, 967697, 967698, 967699.